Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 51, NWS Buffalo, NY

May 7, 2020

NWS Buffalo, NY issued this small craft advisory at May 7, 2020, 5:55 AM EDT. It took effect at May 7, 2020, 11:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 7, 2020, 5:55 AM EDT (09:55 UTC)
In effect from
May 7, 2020, 11:00 PM EDT
Expired
May 8, 2020, 2:54 PM EDT
In force
16 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

768 
WHUS71 KBUF 070955
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
555 AM EDT Thu May 7 2020

LOZ042-071800-
/O.NEW.KBUF.SC.Y.0051.200508T0300Z-200508T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
555 AM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT FRIDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-071800-
/O.NEW.KBUF.SC.Y.0051.200508T0300Z-200508T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
555 AM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EDT FRIDAY...

* WHAT...West winds 15 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From 11 PM this evening to 5 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
7 follow-up statements
815 
WHUS71 KBUF 071746
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
146 PM EDT Thu May 7 2020

LOZ042-080200-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
146 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...West winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-080200-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
146 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EDT FRIDAY...

* WHAT...West winds 10 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From 11 PM this evening to 5 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Reynolds
147 
WHUS71 KBUF 072045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
445 PM EDT Thu May 7 2020

LOZ042-080445-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
445 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-080445-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
445 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From 11 PM this evening to 5 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
769 
WHUS71 KBUF 072328
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
728 PM EDT Thu May 7 2020

LOZ042-080730-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
728 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-080730-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
728 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From 11 PM this evening to 5 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
709 
WHUS71 KBUF 080226
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1026 PM EDT Thu May 7 2020

LOZ042-081030-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1026 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-081030-
/O.CON.KBUF.SC.Y.0051.200508T0300Z-200508T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1026 PM EDT Thu May 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From 11 PM this evening to 5 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
002 
WHUS71 KBUF 080829
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
429 AM EDT Fri May 8 2020

LOZ042-081630-
/O.CON.KBUF.SC.Y.0051.000000T0000Z-200508T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
429 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-081630-
/O.CON.KBUF.SC.Y.0051.000000T0000Z-200508T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
429 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
346 
WHUS71 KBUF 081443
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1043 AM EDT Fri May 8 2020

LOZ042-081545-
/O.CAN.KBUF.SC.Y.0051.000000T0000Z-200508T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1043 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LOZ043>045-082100-
/O.CON.KBUF.SC.Y.0051.000000T0000Z-200508T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1043 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
728 
WHUS71 KBUF 081854
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
254 PM EDT Fri May 8 2020

LOZ043-044-090300-
/O.CAN.KBUF.SC.Y.0051.000000T0000Z-200508T2100Z/
/O.NEW.KBUF.SC.Y.0052.200509T0000Z-200510T2200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
254 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT SUNDAY...

* WHAT...West winds to 30 knots and waves 10 to 13 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 8 PM this evening to 6 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-090300-
/O.CAN.KBUF.SC.Y.0051.000000T0000Z-200508T2100Z/
/O.NEW.KBUF.SC.Y.0052.200509T0300Z-200510T2200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
254 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
EDT SUNDAY...

* WHAT...West winds to 30 knots and waves 9 to 12 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 11 PM this evening to 6 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-090300-
/O.NEW.KBUF.SC.Y.0052.200509T0000Z-200510T1800Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
254 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT SUNDAY...

* WHAT...West winds to 30 knots and waves 5 to 8 feet expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-090300-
/O.NEW.KBUF.SC.Y.0052.200509T0000Z-200510T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
254 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT SUNDAY...

* WHAT...West winds to 30 knots and waves 6 to 9 feet expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 7, 5:19 AM EDT, 36 minutes earlier.

Area forecast discussion, May 7, 5:19 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
519 AM EDT Thu May 7 2020

.SYNOPSIS...
After a frosty start, temperatures will climb into the 50s today,
before a cold front crosses the area during the afternoon and
evening, ushering in unseasonably cold air for Mother's Day weekend.
This will bring the potential to set some new records, and even the
opportunity for some wet snow. Below normal temperatures will then
remain with us through the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Frost advisory in effect for the counties where the frost/freeze
program (i.e. growing season) is active through 8 AM this morning.
Otherwise, weak ridging surface and aloft will maintain dry
conditions through at least midday. Expect mainly clear skies
through mid morning, before mid and upper level clouds start to
overspread the area from northwest to southeast through early
afternoon ahead of an approaching cold front. A brief period of
light showers can be expected just ahead of the cold front as it
crosses western and northcentral NY during the afternoon and evening
hours, along with winds gusting 20 to 30 knots. High temperatures
will climb well into the 50s.

Showers will quickly end from west to east from late this
afternoon to mid evening behind the cold front. High pressure
will then ridge in across the area with clearing skies
overnight. Much colder air will usher in behind the front, with
lows dropping into the lower 30s away from the immediate
lakeshores, and upper 20s across the higher terrain. There may
be just a bit too much of a breeze to allow much frost
formation, although there's a good possibility temperatures will
get cold enough to produce freeze conditions.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Starting Friday, a very deep upper low will be in process of diving
from northern Ontario to the lower Great Lakes. H5 heights are 3-4SD
below normal which equates to a return interval of at least 30 years
of such a strong/deep upper low for this time in the year. Extent of
cold is equally impressive with similar return intervals for H85/H5
temps that will be -15c/-40c at 12z Friday over northern Ontario
only moderating to -11c/-37c by time the center of the upper low is
across our region on Saturday. Expect some records both in terms of
record lows and record low max temps. Core of the cold crosses
Saturday into Saturday night.

Leading off on Friday, decent agreement from ECMWF and Canadian that
shortwave and low pressure system sliding across Ohio Valley will
bring precipitation to especially the Southern Tier across the
Finger Lakes. Don't like farther south NAM idea. Ptype on Friday
mostly rain, though snowflakes may mix in at higher terrain.
Widespread precip tapers off Friday evening most areas, but temps
dropping to lower 30s would support mainly snow by sunset where it
is still occurring. After the system slides by, think there will be
at least some lake response with nw winds advecting H85 temps of
-11c across +7c waters of Lake Ontario. Subsidence behind the wave
will limit the coverage of the snow showers though. Otherwise, a
very cold, likely record setting night, with lows in the mid 20s
higher terrain to upper 20s/near 30F on the lake plains. We'll need
freeze warnings across the board where the frost/freeze program has
started.

Saturday looks like a downright frisky day with cold temps, strong
winds and plenty of snow and graupel showers as any lake snow
showers from Friday night transition to instability type showers on
Saturday. This is when core of coldest air crosses and expect the
showers to be pretty vigorous. Even with high temps reaching 40F at
the highest very low wetbulb zero heights in result mainly snow and
graupel instead of rain. Snow accumulations will be limited by the
warmer temps, but not out of the question that a coating occurs in
the higher terrain where temps will stay in the mid 30s most of the
day. Snow showers will be very good at reducing visibility.

Snow showers then transition back to lake effect snow showers later
Sat evening into Sunday morning given sufficiently cold temps
lingering aloft and some background moisture especially southeast
and east of Lake Ontario. Lows on Saturday night back into the upper
20s higher terrain and lower 30s lake plains. On Sunday, upper
trough and cold pool will have moved well east of here so don't
expect repeat of Saturday. May see some lingering rain/snow showers
into the aftn over the North Country. Highs rebound decently with
readings mid 40s higher terrain to upper 40s to near 50F lake
plains. No doubt these values are still 15F below normal, but will
be improvement compared to chill on Saturday. May be some more rain
and snow changing to mainly snow especially Southern Tier Sunday
night as weaker shortwave works through in base of larger scale
trough. Consistency is shaky compared to the weekend, so will keep
with chancy pops.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
After shortwave and its associated surface low pass through on
Monday, again mainly over the Southern Tier, looks to turn more
quiet though still cool later Monday into Tuesday. Next chance of
precipitation moves through later Wednesday into Wednesday night but
consistency in this system in terms of timing is poor, so details
likely will change. While temperatures won't be as cold as the
weekend, expected temps will still be running well below normal.
Highs will be in the 40s while lows will be mainly in the 30s.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
VFR flight conditions will remain in place through midday. Expect
mainly clear skies through mid morning, before mid and upper level
decks start to overspread the area from northwest to southeast
through early afternoon ahead of an approaching cold front.

A brief period of light showers can be expected just ahead of the
cold front as it crosses western and northcentral NY during the
afternoon and evening hours, along with winds gusting 20 to 30
knots. CIGS will likely lower into the low VFR range during this
time across the majority of the area. This will maintain the
expectation for mainly VFR conditions to continue through late this
evening, with just the possibility for some isolated areas of MVFR
CIGS across the interior higher elevations of the western Southern
Tier (east of KJHW), and possibly the higher terrain east of Lake
Ontario from late this afternoon through early evening, before skies
begin to clear out area wide.

Outlook...

Tonight...Clearing skies with VFR conditions.
Friday...VFR deteriorating to MVFR with a chance of rain and snow
showers.
Friday night and Saturday...Areas of MVFR/IFR with scattered to
numerous rain and snow showers.
Sunday and Monday...VFR/MVFR with a chance of rain/snow showers.

&&

.MARINE...
A relatively weak surface pressure gradient will be in place through
early this afternoon over the lower Great Lakes. This will continue
to support gentle to moderate breezes and negligible waves.

Winds will then freshen ahead of a cold front that will move across
the lakes this afternoon and evening. This will lead to choppy
conditions on both lakes, with conditions approaching, but likely
remaining below Small Craft Advisory criteria on Lake Ontario
through early evening.

Winds will strengthen further tonight into Friday, particularly on
Lake Ontario. This will likely support a period of Small Craft
Advisories during this time.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Frost Advisory until 8 AM EDT this morning for NYZ001>006-
     010>014-019-085.
MARINE...None.

&&

SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...JLA
LONG TERM...JLA
AVIATION...JM
MARINE...JM/RSH
Hazardous weather outlook, May 7, 4:47 AM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
447 AM EDT Thu May 7 2020

NYZ001>006-010>014-019-085-080900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie-
447 AM EDT Thu May 7 2020

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Plan for a prolonged period of freezing temperatures at night late
this week through the middle of next week.

Snow showers Friday night through Saturday night will produce
minimal accumulation, but will result in sharply reduced visibility
at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-020-021-080900-
Jefferson-Lewis-Cattaraugus-Allegany-
447 AM EDT Thu May 7 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow showers Friday night through Saturday night will produce
minimal accumulation, but will result in sharply reduced visibility
at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
447 AM EDT Thu May 7 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 1:38 PM EDTFreeze WarningBUFCayuga, Chautauqua, Erie, Genesee, Livingston, Monroe and 6 more19 hr

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.